# SDR GBHA0507001

- Difficulty date: July 12, 2005
- Submitted: July 12, 2005
- Operation: Air carrier
- Aircraft: N715BH
- Make and model: Bell 47G-5A
- Aircraft serial: 25105
- Engine: Lyc VO435A1B
- Engine time: 4,600 hours
- System (JASC): 7414 · Magneto/Distributor
- Part: Idler Gear
- Part number: 76337
- Part serial: NONE
- Condition: Broken
- Location: Magneto
- Stage of operation: NR
- How discovered: O
- Nature of condition: Y
- Precautionary procedure: O

## Discrepancy

MAGNETO DRIVE IDLER GEAR SHAFT FAILED CAUSING BOTH MAGNETOS TO BECOME INOPERATIVE AND THE ENGINE FAILED. THE FAILURE APPEARED TO ORIGINATE AT THE OIL HOLE. TOTAL TIME ON THE ENGINE WAS 4600 HOURS AND TOTAL TIME ON THE PART PROBABLY WAS 4600 HOURS AND THE ENGINE TSO 220 HOURS. THERE WAS NO VERFICATION THE PART WAS MAGNAFLUX AT OVERHAUL. RECOMMEND FOLLOWING THE MANUFACTURERS RECOMMENDATION AND MAGNAFLUX ALL STEEL PARTS. FURTHER THE OIL HOLE DID NOT APPEAR TO HAVE ADEQUETE RELIEF WHEN MANUFACTURED.
